Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 326, NWS St. Louis, MO

November 14, 2005Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 14, 2005, 11:44 AM CST for Warren County, Missouri. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2005, 11:44 AM CST (17:44 UTC)
Expired
Nov 14, 2005, 11:57 AM CST
In force
13 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Warren County, MO

The radar

The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 141744
SVRLSX
MOC219-141815-
/O.NEW.KLSX.SV.W.0326.051114T1744Z-051114T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 AM CST MON NOV 14 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 1215 PM CST

* AT 1141 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TRELOAR...OR ABOUT 7 MILES NORTH OF NEW
  HAVEN...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRUESDALE
  WRIGHT CITY

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3862 9107 3861 9118 3871 9132 3872 9141
      3884 9141 3885 9127 3899 9126 3899 9120
      3893 9120 3892 9112 3887 9111 3886 9097
      3855 9098

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 141748
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 AM CST MON NOV 14 2005

MOC219-141815-
/O.CON.KLSX.SV.W.0326.000000T0000Z-051114T1815Z/
WARREN MO-
1148 AM CST MON NOV 14 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR WARREN COUNTY...

AT 1147 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER HOLSTEIN...MOVING NORTHEAST AT 55 MPH.

STORM SPOTTERS IN WARREN COUNTY HAVE REPORTED PEA TO DIME SIZE HAIL 
WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE...WARRENTON...FORISTELL AND WRIGHT CITY.

LAT...LON 3862 9107 3861 9118 3871 9132 3872 9141
      3884 9141 3885 9127 3899 9126 3899 9120
      3893 9120 3892 9112 3887 9111 3886 9097
      3855 9098

$$

CVKING
000 
WWUS53 KLSX 141757
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CST MON NOV 14 2005

MOC219-141806-
/O.CAN.KLSX.SV.W.0326.000000T0000Z-051114T1815Z/
WARREN MO-
1156 AM CST MON NOV 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

PEA TO DIME SIZE HAIL WAS REPORTED IN WARREN COUNTY BY TRAINED 
WEATHER SPOTTERS.

LAT...LON 3862 9107 3861 9118 3871 9132 3872 9141
      3884 9141 3885 9127 3899 9126 3899 9120
      3893 9120 3892 9112 3887 9111 3886 9097
      3855 9098

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 5:00 AM CST, 6 hours 44 minutes earlier.

Area forecast discussion, Nov 14, 5:00 AM CST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CST MON NOV 14 2005

.DISCUSSION...
PRIMARY ITEM OF CONCERN CONTINUES TO BE THE DEVELOPING STORM WHICH
WILL BE AFFECTING THE AREA TODAY THROUGH TUESDAY EVENING.  THINGS
ARE PROGRESSING ABOUT AS EXPECTED WITH WARM ADVECTION SETTING UP
ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING.  5-7KFT CEILINGS
ARE ALREADY STREAMING UP INTO SOUTHERN MISSOURI...AND WHILE THE
CLOSEST PRECIP AT THIS TIME IS DOWN IN ARKANSAS AND MISSISSIPPI...I
DONT THINK IT WILL BE LONG BEFORE WE START TO SEE RADAR ECHOS IN
SOUTHERN MISSOURI.  CONWAY MISSOURI WIND PROFILER IS SHOWING A GOOD
15-20KT BREEZE AT 850MB AT THIS TIME AND THIS IS FORECAST TO
INCREASE TODAY AS SHORTWAVE ENERGY MOVES OUT OF THE PLAINS INTO
WESTERN MISSOURI TODAY.  MY EAGLE-EYED COUNTERPART OVER AT PLEASANT
HILL MISSOURI ALSO NOTICED SOME 300-250MB JET COUPLING TAKING PLACE
TODAY WHICH SHOULD ALSO ENHANCE OUR PRECIPITATION CHANCES. HAVE
THEREFORE BOOSTED POPS UP INTO LIKELY CATEGORY FOR TODAY ACROSS THE
BOARD.  RAIN SHOULD START OUT IN THE SOUTH AND WORK ITS WAY ALL THE
WAY NORTH TO QUINCY BY THIS AFTERNOON.  MARGINAL INSTABILITY ALOFT
COMBINED WITH VERY STRONG ISENTROPIC LIFT AT 295 AND 300K SURFACES
SHOULD BE ENOUGH TO GIVE US A RUMBLE OF THUNDER EVERY NOW AND THEN.

BOTH THE GFS AND NAM ARE IN GOOD AGREEMENT ABOUT A SHORT RELATIVELY
DRY PERIOD THIS EVENING AS MAJOR FORCING MECHANISMS RESET FOR THE
MAIN EVENT AFTER MIDNIGHT AND TUESDAY.  THERE PROBABLY WILL NOT BE
ANY ORGANIZED AREAS OF PRECIPITATION...BUT SCATTERED SHOWERS AND
PROBABLY SOME DRIZZLE ESPECIALLY UP IN NORTHEAST MISSOURI/WEST
CENTRAL ILLINOIS WILL BE POSSIBLE DUE THE THE VERY HIGH LEVELS OF
MOISTURE WHICH WILL BE PULLED UP INTO THIS STORM.  BY 06Z A SHARP
SHORTWAVE TROF AT 500MB COMPLETES ITS DIVE INTO THE PLAINS AND
LOW-LEVEL CYCLOGENESIS RAMPS UP ON THE BAROCLINIC ZONE ACROSS
OKLAHOMA AND SOUTHERN MISSOURI.  ANOTHER WAVE OF WARM ADVECTION-TYPE
PRECIPITATION SHOULD BREAK OUT MAINLY ALONG AND EAST OF THE I-44
CORRIDOR AS THE LOW LEVEL WINDS REALLY PICK UP FROM THE SOUTH.  THE
CYCLONE TRACKS ON BOTH THE GFS AND NAM ARE VERY SIMILAR...WITH THE
GFS BEING SOMEWHAT MORE WOUND UP THAN THE NAM...AND SLIGHTLY FASTER
AS WELL. THE LOW PRESSURE CENTER SHOULD MOVE FROM NORTHEAST
OKLAHOMA/SOUTHWEST MISSOURI AT 12Z TUESDAY TO VERY NEAR THE ST.
LOUIS METRO AREA BY AROUND 18Z.  THIS WILL PUT THE BAROCLINIC ZONE
RIGHT ABOUT DEAD CENTER FROM SOUTHWEST TO NORTHEAST THROUGH THE
CWFA. STEADY OR SLOWLY TEMPERATURES NORTH OF THE ZONE AND RISING
TEMPERATURES SOUTH ON TUESDAY HAVE MADE HOURLY TEMPERATURE TRENDS A
FORECASTING NIGHTMARE.  IF THE LOW POSITIONS ARE JUST A FEW MILES
OFF...THE TEMPERATURE FORECAST WILL LIKELY BE VERY BAD.

AS IF THERES NOT ENOUGH TO WORRY ABOUT...THERE WILL BE A POSSIBILITY
OF SEVERE THUNDERSTORMS BEFORE THE FRONT GOES THROUGH TUESDAY
AFTERNOON SPC HAS OUTLOOKED US IN A SLIGHT TO MODERATE RISK IN THE
WARM SECTOR FOR DAY 2.  0-6KM SHEAR IN EXCESS OF 50KTS AND PLENTY OF
LOW LEVEL MOISTURE TO WORK ON SHOULD BE ENOUGH TO GET CONVECTION
GOING AND THERE WOULD CERTAINLY BE ENOUGH SHEAR TO PROMOTE SEVERE
THUNDERSTORMS...THE MAIN LIMITING FACTOR SHOULD BE BUOYANCY WITH
MUCAPES ONLY REACHING THE 200-500J/KJ RANGE...AND BASICALLY NO
SURFACE BASED CAPE TO SPEAK OF ACCORDING TO THE NAM.

AFTER FROPA...THE MAIN WEATHER CONCERN WILL BE COLD WEATHER AS -8C
TO -12C 850MB AIR SCREAMS IN FROM CANADA.  COULD ACTUALLY BE SOME
RESIDUAL MOISTURE AND LIFT ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS AS THE SYSTEM PULLS OUT TUESDAY NIGHT...AND WITH
VERY CHILLY AIR COMING IN HAVE GONE AHEAD AND PUT A CHANCE FOR SOME
LIGHT SNOW IN THE FORECAST UP THERE.  INDEED...COLD ADVECTION
CLOUDINESS WITH FAIRLY STEEP LAPSERATES ACROSS THE AREA ON WEDNESDAY
COULD PRODUCE A SNOW SHOWER OR FLURRIES AS WELL...HOWEVER I OPTED TO
LEAVE MENTION OF THAT OUT OF THE FORECAST AT THIS TIME.  PLENTY OF
TIME YET FOR THE FORECAST TO GO HORRIBLY WRONG...

MANY THANKS TO WFOS SGF/EAX/DVN/AND ILX THIS MORNING FOR
COORDINATION AND COLLABORATION ON THIS VERY CHALLENGING FORECAST.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

CARNEY
Hazardous weather outlook, Nov 14, 5:55 AM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
555 AM CST MON NOV 14 2005

ILZ095>097-MOZ018-019-026-027-034-035-151200-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
555 AM CST MON NOV 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON TUESDAY.  NO
SEVERE WEATHER IS EXPECTED FROM THESE STORMS AT THIS TIME.

THE FIRST WIDESPREAD FREEZE IS EXPECTED ON TUESDAY AND WEDNESDAY
NIGHTS AS OVERNIGHT LOWS FALL INTO THE MIDDLE TO UPPER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ058>060-064-065-069-098>102-MOZ036-041-042-047>052-059>065-072-
073-151200-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-
MACOUPIN IL-MADISON IL-MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-PIKE-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
WASHINGTON-
555 AM CST MON NOV 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EAST
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME
OF THE THUNDERSTORMS LATE TONIGHT COULD BE SEVERE WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR THUNDERSTORMS CONTINUES ON TUESDAY AS A STRONG STORM
SYSTEM MOVES OVER THE AREA.  LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE WITH THE STRONGEST STORMS.

THE FIRST WIDESPREAD FREEZE IS EXPECTED TUESDAY AND WEDNESDAY
NIGHTS AS OVERNIGHT LOWS FALL INTO THE MIDDLE TO UPPER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

ILZ070-074-079-MOZ074-075-084-085-099-151200-
IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON IL-
555 AM CST MON NOV 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME
OF THE THUNDERSTORMS LATE TONIGHT MAY BE SEVERE WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ON TUESDAY AS A
STRONG STORM SYSTEM MOVES ACROSS THE AREA.  DAMAGING WINDS AND LARGE
HAIL WILL BE THE PRIMARY THREAT FROM THESE STORMS...BUT ISOLATED
TORNADOS WILL ALSO BE POSSIBLE.  THE STORMS ARE EXPECTED TO FORM
AHEAD OF A STRONG COLD FRONT ON TUESDAY.

THE FIRST WIDESPREAD FREEZE IS EXPECTED ON WEDNESDAY NIGHT AS
OVERNIGHT LOWS FALL INTO THE MIDDLE 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT.

CARNEY

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.